Alert archive / Arkansas / Wind Advisories in 2025
Wind Advisory 9, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Oct 28, 2025, 11:26 AM CDT for 4 states. It took effect at Oct 29, 2025, 7:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2025, 11:26 AM CDT (16:26 UTC)
- In effect from
- Oct 29, 2025, 7:00 AM CDT
- Expired
- Oct 29, 2025, 5:16 PM CDT
- In force
- 10 hr
- Issued by
- NWS Memphis, TN
All 25 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 28 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
630 WWUS74 KMEG 281626 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1126 AM CDT Tue Oct 28 2025 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008- 010>012-020-TNZ001-002-019-048-049-088-300200- /O.NEW.KMEG.WI.Y.0009.251029T1200Z-251030T0200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate- Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale- Tipton-Shelby- Including the cities of Germantown, Senatobia, Union City, Olive Branch, Forrest City, Clarksdale, West Memphis, Helena-West Helena, Charleston, Harrisburg, Kennett, Collierville, Memphis, Blytheville, Marianna, Corning, Batesville, Ripley TN, Jonesboro, Tiptonville, Paragould, Marks, Piggott, Caruthersville, Covington, Bartlett, Wynne, Tunica, Millington, Dyersburg, and Southaven 1126 AM CDT Tue Oct 28 2025 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 9 PM CDT WEDNESDAY... * WHAT...Northwest winds to 25 mph with gusts to 35 mph. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri, and West Tennessee. * WHEN...From 7 AM to 9 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Schlessiger
3 follow-up statements
295 WWUS74 KMEG 290823 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 323 AM CDT Wed Oct 29 2025 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008- 010>012-020-TNZ001-002-019-048-049-088-300200- /O.CON.KMEG.WI.Y.0009.251029T1200Z-251030T0200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate- Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale- Tipton-Shelby- Including the cities of Corning, Piggott, Tunica, Germantown, Clarksdale, Batesville, Harrisburg, Helena-West Helena, Tiptonville, Collierville, Millington, Paragould, Caruthersville, Union City, Wynne, Blytheville, Ripley TN, Jonesboro, Olive Branch, Charleston, Southaven, Dyersburg, Senatobia, Kennett, Marks, West Memphis, Forrest City, Covington, Bartlett, Memphis, and Marianna 323 AM CDT Wed Oct 29 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM CDT THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri, and West Tennessee. * WHEN...From 7 AM this morning to 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DNM
470 WWUS74 KMEG 291725 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1225 PM CDT Wed Oct 29 2025 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008- 010>012-020-TNZ001-002-019-048-049-088-300200- /O.CON.KMEG.WI.Y.0009.000000T0000Z-251030T0200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate- Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale- Tipton-Shelby- Including the cities of Tunica, Forrest City, Piggott, West Memphis, Blytheville, Batesville, Harrisburg, Caruthersville, Marks, Helena-West Helena, Millington, Corning, Kennett, Paragould, Southaven, Olive Branch, Jonesboro, Charleston, Ripley TN, Wynne, Collierville, Dyersburg, Union City, Tiptonville, Marianna, Clarksdale, Germantown, Memphis, Bartlett, Covington, and Senatobia 1225 PM CDT Wed Oct 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri, and West Tennessee. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JAB
739 WWUS74 KMEG 292216 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 516 PM CDT Wed Oct 29 2025 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008- 010>012-020-TNZ001-002-019-048-049-088-292330- /O.CAN.KMEG.WI.Y.0009.000000T0000Z-251030T0200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate- Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale- Tipton-Shelby- Including the cities of Germantown, Olive Branch, Memphis, Marks, Clarksdale, Union City, Batesville, Jonesboro, Blytheville, Millington, Marianna, Piggott, Caruthersville, Senatobia, Bartlett, Collierville, Covington, Forrest City, Helena-West Helena, Kennett, Southaven, Charleston, Dyersburg, Ripley TN, Harrisburg, West Memphis, Tiptonville, Paragould, Corning, Tunica, and Wynne 516 PM CDT Wed Oct 29 2025 ...WIND ADVISORY IS CANCELLED... Winds are expected to remain below advisory criteria into this evening. Thus, the Wind Advisory has been cancelled. $$ CJC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Oct 28, 6:13 AM CDT, 5 hours 13 minutes earlier. Its key messages:
- Updated at 605 AM CDT Tue Oct 28 2025
- A cold front will bring widespread rain to the Mid-South starting Tuesday morning. Much cooler and wetter conditions continue into Wednesday.
- Dry conditions return on Thursday with below normal temperatures around 60 degrees through the weekend.
- There is a medium chance for patchy frost early Friday morning east of the Mississippi River.
Area forecast discussion, Oct 28, 6:13 AM CDT, 5 hours 13 minutes before
Area Forecast Discussion National Weather Service Memphis TN 613 AM CDT Tue Oct 28 2025 ...New AVIATION... .KEY MESSAGES... Updated at 605 AM CDT Tue Oct 28 2025 - A cold front will bring widespread rain to the Mid-South starting Tuesday morning. Much cooler and wetter conditions continue into Wednesday. - Dry conditions return on Thursday with below normal temperatures around 60 degrees through the weekend. - There is a medium chance for patchy frost early Friday morning east of the Mississippi River. && .DISCUSSION... (Tonight through next Monday) Issued at 1136 PM CDT Mon Oct 27 2025 The Mid-South will be socked in under a thick layer of low stratus overnight due to a cutoff upper low currently churning about the OH River Valley. This cloud cover will help keep temperatures relatively mild tonight, just above normal in the mid 50s. It should also help curb widespread fog potential, though areas along the MS River may see some patchy dense fog overnight. As we move into the morning hours on Tuesday, another deep upper level trough will begin to approach from the northern Plains. The associated cold front with this trough will bring our next shot at rain starting just before noon on Tuesday. PoPs quickly increase from west to east throughout the day on Tuesday as the cold front advances across the region. Most areas can expect 80-90% chance of rain, especially in the late Tuesday evening hours. There is almost no instability to be found anywhere during the FROPA; latest CAMs are painting a narrow corridor of about 100 J/kg MUCAPE along the frontal boundary. This would only allow for a few claps of thunder embedded in the rain shield. PWATs also look pretty tame around 1.3 inches, which will likely make for modest rainfall rates that do not pose a flash flooding threat. QPF is on the order of 1 inch for the entire event, so as cold fronts go, this looks like a fairly benign one. Organized severe weather is not expected on Tuesday evening, nor is flash flooding. By Wednesday morning, the aforementioned low pressure system will further amplify into a deeply occluded cutoff low. The main impacts from this system will be an extremely wet and chilly Wednesday. 1000-500 mb thicknesses drop to only 545 dam with this upper low, which will translate to highs barely climbing out of the 50s on Wednesday with 90-100% PoPs areawide. These rain rates will be nowhere near as heavy as the pre-frontal convection, more like drizzle on and off throughout the day on the back side of the upper low. This system will meander off to the Great Lakes later in the week, but we remain in a cool pattern. We will also dry out with the help of a reinforcing cold front on Friday morning. This secondary frontal boundary may cool temperatures off enough to warrant the first Frost Advisory of the season for areas east of the Mississippi River. Current NBM depicts a medium chance (30%) of temperatures falling below 37°F on Friday morning for these areas, which is a good proxy for patchy frost. && .AVIATION... (12Z TAFS) Issued at 605 AM CDT Tue Oct 28 2025 Low stratus and patchy fog will result in LIFR to IFR conditions at all TAF sites this morning. Conditions are expected to improve to MVFR conditions by this afternoon. Showers will develop and spread across the Mid-South this afternoon and continue into Wednesday. Cigs will deteriorate later this afternoon and evening. Enough confidence this cycle to add a PROB30 for thunder at Tupelo overnight. Winds will generally be light, veering from ENE to SW tonight. Winds will start increasing overnight as the low approaches. && .FIRE WEATHER... Issued at 1136 PM CDT Mon Oct 27 2025 Fire danger is not expected this week. Humidity will be high with cool temperatures as a slow-moving cold front brings multiple rounds of rain. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...CAD AVIATION...SJM
Nearby
Wind Advisories in Arkansas, 2025Wind Advisories in Mississippi, 2025Wind Advisories in Tennessee, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.